Alert archive / Kansas / High Wind Warnings in 2026
High Wind Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Mar 14, 2026, 11:21 AM CDT for 23 counties in Kansas. It took effect at Mar 15, 2026, 5:00 AM CDT. It was in force for 16 hr. 35 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 14, 2026, 11:21 AM CDT (16:21 UTC)
- In effect from
- Mar 15, 2026, 5:00 AM CDT
- Expired
- Mar 15, 2026, 8:59 PM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
All 23 counties
Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 5:33 AM CDT | NON-TSTM WND GST 62 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Mar 15, 7:05 AM CDT | NON-TSTM WND GST 62 | 1 W Canton, KS | Courtesy Union Pacific Railroad mesonet. |
| Mar 15, 7:44 AM CDT | NON-TSTM WND GST 59 | Salina Airport, KS | |
| Mar 15, 7:50 AM CDT | NON-TSTM WND GST 60 | 5 Nnw Salina, KS | Courtesy of KDOT. |
| Mar 15, 8:43 AM CDT | NON-TSTM WND GST 65 | 1 W Canton, KS | Union Pacific mesonet. |
| Mar 15, 8:44 AM CDT | NON-TSTM WND DMG | 4 Wsw North Newton, KS | Powerline down. |
| Mar 15, 9:06 AM CDT | NON-TSTM WND GST 58 | Wichita Eisenhower Airp, KS | |
| Mar 15, 9:10 AM CDT | NON-TSTM WND GST 62 | 7 Ssw Westfall, KS | KDOT mesonet. |
| Mar 15, 9:10 AM CDT | NON-TSTM WND GST 62 | 7 Ssw Westfall, KS | Mesonet station K5ELW I-70 @ MP 229 Lincoln Co. |
| Mar 15, 10:18 AM CDT | NON-TSTM WND GST 62 | Wichita Eisenhower Airp, KS | |
| Mar 15, 10:33 AM CDT | NON-TSTM WND GST 58 | 4 Ene Newton, KS | |
| Mar 15, 10:34 AM CDT | NON-TSTM WND DMG | Halstead, KS | Powerline down. |
| Mar 15, 10:45 AM CDT | NON-TSTM WND DMG | Hesston, KS | Powerline down. |
| Mar 15, 10:52 AM CDT | NON-TSTM WND GST 58 | 3 E Hutchinson, KS | |
| Mar 15, 10:53 AM CDT | NON-TSTM WND DMG | North Newton, KS | Powerline down. |
| Mar 15, 10:58 AM CDT | NON-TSTM WND GST 58 | Jabara Airport, KS | |
| Mar 15, 11:07 AM CDT | NON-TSTM WND GST 63 | Wichita Eisenhower Airp, KS | |
| Mar 15, 11:22 AM CDT | NON-TSTM WND GST 62 | Newton Airport, KS | |
| Mar 15, 11:24 AM CDT | NON-TSTM WND GST 60 | 1 Wsw Goddard, KS | Mesonet station DW9527 GODDARD. |
| Mar 15, 11:45 AM CDT | NON-TSTM WND GST 63 | 5 Nnw Salina, KS | Mesonet station K5SLN I-70 @ I-135 Salina. |
| Mar 15, 11:52 AM CDT | NON-TSTM WND GST 61 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Mar 15, 12:45 PM CDT | NON-TSTM WND GST 62 | 2 Ssw Newton, KS | Delayed report of damage to shingles from very strong northwest winds. |
| Mar 15, 12:48 PM CDT | NON-TSTM WND GST 62 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Mar 15, 1:38 PM CDT | NON-TSTM WND GST 59 | 2 W Bunker Hill, KS | Mesonet station UP823 2.4 W Bunker Hill. |
| Mar 15, 2:08 PM CDT | NON-TSTM WND GST 62 | 6 Ene Kanopolis, KS | Mesonet station UP851 6.4 E Kanopolis (UPR). |
| Mar 15, 2:29 PM CDT | NON-TSTM WND GST 59 | 3 Sw Salina, KS | ASOS station KSLN Salina Regional Airport. |
| Mar 15, 2:46 PM CDT | NON-TSTM WND GST 62 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Mar 15, 2:56 PM CDT | NON-TSTM WND GST 59 | Madison, KS | personal weather station. |
| Mar 15, 2:58 PM CDT | NON-TSTM WND GST 58 | 1 Sw Coffeyville Airpor, KS | Delayed report. Peak wind gust so far at CFV. |
| Mar 15, 3:00 PM CDT | NON-TSTM WND GST 60 | 3 Ese Bel Aire, KS | KAAO. |
| Mar 15, 3:34 PM CDT | NON-TSTM WND GST 58 | 2 Nnw Viola, KS | personal weather station. |
| Mar 15, 3:36 PM CDT | NON-TSTM WND GST 58 | 3 Nw Wellington, KS | personal weather station. |
| Mar 15, 5:02 PM CDT | NON-TSTM WND GST 60 | 3 Sw Salina, KS | ASOS station KSLN Salina Regional Airport. |
| Mar 15, 5:19 PM CDT | NON-TSTM WND GST 58 | 3 Wsw Langdon, KS | Mesonet station UP423 2.8 W Langdon (UPR). |
| Mar 15, 5:30 PM CDT | NON-TSTM WND GST 63 | 7 Ssw Westfall, KS | Mesonet station K5ELW I-70 @ MP 229 Lincoln Co. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 513 m²/s²
- 0-3 km storm-relative helicity
- 770 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
154 WWUS73 KICT 141621 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1121 AM CDT Sat Mar 14 2026 KSZ032-033-047-048-151215- /O.UPG.KICT.HW.A.0001.260315T1200Z-260316T0300Z/ /O.NEW.KICT.HW.W.0001.260315T1000Z-260316T0300Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Lincoln, Russell, Ellsworth, Sylvan Grove, Wilson, and Great Bend 1121 AM CDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Barton, Ellsworth, Lincoln, and Russell Counties. * WHEN...From 5 AM to 10 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ049>053-067>070-082-083-091>094-151215- /O.UPG.KICT.HW.A.0001.260315T1200Z-260316T0300Z/ /O.NEW.KICT.HW.W.0001.260315T1200Z-260316T0300Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Kingman-Sedgwick-Harper-Sumner-Cowley-Elk- Including the cities of Derby, Harper, Howard, Grenola, Haysville, Moline, Longton, Kingman, Wellington, Rose Hill, Arkansas City, Valley Center, Wichita, Strong City, Winfield, Andover, Newton, Marion, El Dorado, Madison, Cottonwood Falls, Hutchinson, Sterling, Park City, Lyons, Augusta, McPherson, Anthony, Eureka, Attica, Salina, Peabody, Hillsboro, and Bel Aire 1121 AM CDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From 7 AM to 10 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ071-095-098-099-151215- /O.NEW.KICT.HW.W.0001.260315T1200Z-260316T0300Z/ Woodson-Wilson-Chautauqua-Montgomery- Including the cities of Neodesha, Fredonia, Cedar Vale, Sedan, Yates Center, Coffeyville, and Independence 1121 AM CDT Sat Mar 14 2026 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chautauqua, Montgomery, Wilson, and Woodson Counties. * WHEN...From 7 AM to 10 PM CDT Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ072-096-100-151215- /O.NEW.KICT.WI.Y.0003.260315T1200Z-260316T0300Z/ Allen-Neosho-Labette- Including the cities of Humboldt, Parsons, Iola, and Chanute 1121 AM CDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Allen, Labette, and Neosho Counties. * WHEN...From 7 AM to 10 PM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Christo
4 follow-up statements
906 WWUS73 KICT 150757 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 257 AM CDT Sun Mar 15 2026 KSZ032-033-047-048-152200- /O.CON.KICT.HW.W.0001.260315T1000Z-260316T0300Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Lincoln, Ellsworth, Sylvan Grove, Wilson, Great Bend, and Russell 257 AM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Barton, Ellsworth, Lincoln, and Russell Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. In addition, some blowing dust will be possible which may lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ049>053-067>071-082-083-091>095-098-099-152200- /O.CON.KICT.HW.W.0001.260315T1200Z-260316T0300Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Chautauqua-Montgomery- Including the cities of Augusta, Derby, Yates Center, Neodesha, Bel Aire, Marion, McPherson, Anthony, Grenola, Salina, Strong City, Madison, Sedan, Andover, Valley Center, Moline, Howard, Hillsboro, Wichita, Park City, Haysville, Cottonwood Falls, Longton, Coffeyville, Cedar Vale, Harper, Independence, Wellington, Newton, Kingman, Eureka, Sterling, Rose Hill, Peabody, Winfield, Attica, Lyons, Arkansas City, El Dorado, Hutchinson, and Fredonia 257 AM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...From 7 AM this morning to 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. In addition, some blowing dust will be possible which may lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ072-096-100-152200- /O.CON.KICT.WI.Y.0003.260315T1200Z-260316T0300Z/ Allen-Neosho-Labette- Including the cities of Chanute, Iola, Humboldt, and Parsons 257 AM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Allen, Labette, and Neosho Counties. * WHEN...From 7 AM this morning to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
131 WWUS73 KICT 151755 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1255 PM CDT Sun Mar 15 2026 KSZ032-033-047-048-160300- /O.CON.KICT.HW.W.0001.000000T0000Z-260316T0300Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Lincoln, Wilson, Sylvan Grove, Russell, Great Bend, and Ellsworth 1255 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...North winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Barton, Ellsworth, Lincoln, and Russell Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Sporadic power outages are expected. Travel will be difficult, especially for high profile vehicles. In addition, some blowing dust will be possible which may lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ049>053-067>071-082-083-091>095-098-099-160300- /O.CON.KICT.HW.W.0001.000000T0000Z-260316T0300Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Chautauqua-Montgomery- Including the cities of Sedan, Andover, Anthony, Coffeyville, Rose Hill, Park City, El Dorado, Neodesha, Hutchinson, Sterling, Madison, Kingman, Cedar Vale, McPherson, Lyons, Strong City, Derby, Salina, Winfield, Peabody, Wichita, Howard, Yates Center, Attica, Cottonwood Falls, Bel Aire, Moline, Longton, Newton, Arkansas City, Valley Center, Wellington, Eureka, Haysville, Fredonia, Marion, Grenola, Hillsboro, Augusta, Harper, and Independence 1255 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Sporadic power outages are expected. Travel will be difficult, especially for high profile vehicles. In addition, some blowing dust will be possible which may lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ072-096-100-160300- /O.CON.KICT.WI.Y.0003.000000T0000Z-260316T0300Z/ Allen-Neosho-Labette- Including the cities of Parsons, Humboldt, Chanute, and Iola 1255 PM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Allen, Labette, and Neosho Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kaufman
145 WWUS73 KICT 151758 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1258 PM CDT Sun Mar 15 2026 KSZ032-033-047-048-160300- /O.CON.KICT.HW.W.0001.000000T0000Z-260316T0300Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Lincoln, Wilson, Sylvan Grove, Russell, Great Bend, and Ellsworth 1258 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Barton, Ellsworth, Lincoln, and Russell Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Sporadic power outages are expected. Travel will be difficult, especially for high profile vehicles. In addition, some blowing dust will be possible which may lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ049>053-067>071-082-083-091>095-098-099-160300- /O.CON.KICT.HW.W.0001.000000T0000Z-260316T0300Z/ Saline-Rice-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Chautauqua-Montgomery- Including the cities of Sedan, Andover, Anthony, Coffeyville, Rose Hill, Park City, El Dorado, Neodesha, Hutchinson, Sterling, Madison, Kingman, Cedar Vale, McPherson, Lyons, Strong City, Derby, Salina, Winfield, Peabody, Wichita, Howard, Yates Center, Attica, Cottonwood Falls, Bel Aire, Moline, Longton, Newton, Arkansas City, Valley Center, Wellington, Eureka, Haysville, Fredonia, Marion, Grenola, Hillsboro, Augusta, Harper, and Independence 1258 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Portions of Central, South Central, and Southeast Kansas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Sporadic power outages are expected. Travel will be difficult, especially for high profile vehicles. In addition, some blowing dust will be possible which may lower visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ072-096-100-160300- /O.CON.KICT.WI.Y.0003.000000T0000Z-260316T0300Z/ Allen-Neosho-Labette- Including the cities of Parsons, Humboldt, Chanute, and Iola 1258 PM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Allen, Labette, and Neosho Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kaufman
645 WWUS73 KICT 160159 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 859 PM CDT Sun Mar 15 2026 KSZ032-033-047>053-067>071-082-083-091>095-098-099-160300- /O.CAN.KICT.HW.W.0001.000000T0000Z-260316T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Attica, Anthony, Harper, Hutchinson, Sterling, Cottonwood Falls, Grenola, Coffeyville, Lincoln, Fredonia, Strong City, Sedan, Marion, Newton, Wilson, Wellington, McPherson, Bel Aire, Valley Center, Cedar Vale, Neodesha, Russell, Madison, Sylvan Grove, Augusta, Derby, Moline, Independence, Lyons, Ellsworth, Howard, Winfield, Eureka, Great Bend, Kingman, Salina, Arkansas City, El Dorado, Haysville, Longton, Rose Hill, Wichita, Peabody, Hillsboro, Yates Center, Park City, and Andover 859 PM CDT Sun Mar 15 2026 ...HIGH WIND WARNING IS CANCELLED... Breezy northwesterly winds will continue through the overnight hours, however winds have diminished below warning criteria, therefore the High Wind Warning is cancelled. $$ KSZ072-096-100-160300- /O.CON.KICT.WI.Y.0003.000000T0000Z-260316T0300Z/ Allen-Neosho-Labette- Including the cities of Iola, Chanute, Parsons, and Humboldt 859 PM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds between 25 to 30 mph with gusts up to 50 mph. * WHERE...Allen, Labette, and Neosho Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Davis
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Mar 14, 6:31 AM CDT, 4 hours 50 minutes earlier. Its key messages:
- Above normal temperatures area wide today with highs across central KS approaching 80 degrees.
- Extremely strong northwest winds expected behind a strong cold front on Sunday, with 50-60 mph gusts likely with a few approaching 65 mph. Snow showers also possible late Sunday morning through the afternoon hours.
- Significant warm-up anticipated for next week, with widespread 80s likely starting Thursday and continuing through the weekend.
Area forecast discussion, Mar 14, 6:31 AM CDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Wichita KS 631 AM CDT Sat Mar 14 2026 .KEY MESSAGES... - Above normal temperatures area wide today with highs across central KS approaching 80 degrees. - Extremely strong northwest winds expected behind a strong cold front on Sunday, with 50-60 mph gusts likely with a few approaching 65 mph. Snow showers also possible late Sunday morning through the afternoon hours. - Significant warm-up anticipated for next week, with widespread 80s likely starting Thursday and continuing through the weekend. && .DISCUSSION... Issued at 307 AM CDT Sat Mar 14 2026 Strong west/northwest upper flow is currently in place from the Great Basin into the Ohio Valley with water vapor imagery showing some shortwave energy approaching the Pacific Northwest. At the surface, weak high pressure is situated through the Mississippi Valley with lee troughing continuing to strengthen. Shortwave energy will track across the Pacific Northwest and Northern Intermountain today and in response, surface low will continue to intensify from eastern CO into eastern WY. Increasing return flow will allow for widespread highs in the 70s, which is around 15 to 20 degrees above normal highs for this time of year. Tonight into early Sunday morning, upper trough will be tracking across the Central Rockies and out into the High Plains. In response, low pressure will quickly strengthen over eastern IA into nw IL, with a strong cold front surging south through the Central Plains. Cold front is expected to move into central KS around sunrise and be through southeast KS by 18z. Behind the front, confidence remains very high in extreme northwest winds, with gusts in the 50-60 mph range likely. With most models now showing around 55kts at the top of the mixing layer Sunday afternoon/early evening, feel that it's not out of the question we may see some gusts around 65 mph. Did go ahead and add some blowing dust for parts of central KS for Sunday afternoon. Still looking for snow showers to develop behind the front with models remaining consistent in showing steep low level lapse rates. This should result in scattered snow showers quickly tracking off to the southeast, with the highest concentration over northeast KS. Feel the biggest threat with these will be quick reductions in visibility as low level instability produces pockets of moderate snow but combined with extreme winds, will bring rapid reductions in visibility. By Mon morning, upper trough will extend through the Mississippi Valley and will slowly track east through Tuesday. This will get the Plains back into northwest flow aloft as upper ridging starts to build across the Desert Southwest. Upper ridging will continue to build and expand across the Southwest CONUS and will remain stagnant through Saturday. This will produce a substantial warming trend starting Wed and lasting through the weekend. Highs in the 80s will be likely starting Thursday and persisting through at least Saturday. It's not out of the question we may see some highs approach 90 degrees west of I-135. && .AVIATION /12Z TAFS THROUGH 12Z SUNDAY/... Issued at 624 AM CDT Sat Mar 14 2026 Main aviation concern will be a strong cold front to move into the area early Sunday morning. Low pressure will continue to strengthen over the High Plains which will allow winds to turn to the south and southeast by late this morning. They will also start to slowly increase throughout the day, with a few gusts around 25 mph possible across central KS. A very strong cold front will move through KRSL-KGBD after 10z Sunday and will flip winds around to the northwest, with gusts to 35kts likely before 12z. Very strong nw winds in the 40-50kt range will overspread the entire area during the day Sunday as the front progresses southeast. && .FIRE WEATHER... Issued at 307 AM CDT Sat Mar 14 2026 Very high fire danger will be in place this afternoon for much of central Kansas. This will be due to southwest winds 15 to 20 mph with gusts around 25 mph and afternoon RH values in the 20-30% range. For Sunday, northwesterly winds will gust up to 50-60 mph causing Very High grassland fire danger. However, given the much colder temperatures moving in along with relative humidity above 45% and some precipitation chances, fire danger concerns should be more limited. && .ICT WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through Sunday evening for KSZ032-033-047>053-067>070-082-083-091>094. && DISCUSSION...RBL AVIATION...RBL FIRE WEATHER...GC
Hazardous weather outlook, Mar 14, 5:04 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 504 AM CDT Sat Mar 14 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151015- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 504 AM CDT Sat Mar 14 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Very high grassland fire danger will be in place today across most of central Kansas. Outdoor burning is not recommended. .DAYS TWO THROUGH SEVEN...Sunday through Friday A powerful storm system is set to move through the region on Sunday into Sunday evening. Very strong northwest winds are expected behind a cold front from late Sunday morning through early Sunday evening. Wind gusts in the 50 to 60 mph range will be possible with isolated gusts to 65 mph. Some snow showers will also be possible Sunday afternoon into Sunday evening with brief reductions in visibility possible. There will be a brief period of very high fire danger on Sunday as winds pick-up behind the front. However, fire danger will be somewhat mitigated by much colder air and precipitation moving into the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:21 AM CDT | Wind Advisory | ICT | Allen, Labette, Neosho | 35 hr |
Nearby
High Wind Warnings in Kansas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.